Nephrotic Syndrome, Idiopathic Thrombocytopenic Purpura and Systemic Lupus Erythematous Induced by Interferon-Alpha

Mihai Voiculescu1, Camelia Ionescu1, Mihaela Stefan1, Monica Hortopan2, Eugen Mandache3, Ileana Constantinescu4, Gener Ismail1

Abstract

We report the case of a 21 _ year _ old female patient with HCV chronic hepatitis treated with Interferon. Six months after starting antiviral therapy she developed systemic lupus erytematosus, nephrotic syndrome and thrombocytopenic purpura. The renal lesions, evaluated by kidney biopsy, were represented by type IV WHO lupus nephropathy. Thrombocytopenic purpura and nephrotic syndrome were remitted by treatment with corticosteroids and physical examination at 12 months after the end of prednisone therapy did not show relapse. During the treatment with prednisone, HCV infection was not activated. We discuss the relation between HCV infection _ Interferon _ autoimmunity and the presence of lupic syndrome, thrombocytopenic purpura and nephrotic syndrome.

Key words


Nephrotic syndrome - idiopathic thrombocytopenic purpura - systemic lupus erythematosus - interferon-alpha